I have a 14 year old daughter who has slipped. She had a panic attack in the living room and I saw her cuts. She finally cried and told me everything, which made me feel like a bad parent for not noticing this earlier. She told me she was Bipolar, in depression and grieving for her older brother who has passed. Yet, she was always so bubbly and always made people laugh. Why haven't I seen this sooner before it had gotten worse? She is a sweet girl but, at times, even when being asked a question, she lashes out. Could she be Bipolar or is it simply part of her? I''m very scared of what she will do over the years. And she is adopted, which makes me feel guilty because today she got angry and said things about herself being adopted.
Help? Why is she like this?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.